Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 293, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 23, 2019, 1:01 AM CDT for Hansford County, Ochiltree County, Texas; Texas County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2019, 1:01 AM CDT (06:01 UTC)
- Expired
- Jun 23, 2019, 1:45 AM CDT
- In force
- 44 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Texas County, OK, Hansford County, TX, Ochiltree County, TX
The radar
The Amarillo radar (KAMA), 141 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 11:26 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 2308 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 12:29 AM CDT, 32 minutes earlier.
Area forecast discussion, Jun 23, 12:29 AM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1229 AM CDT Sun Jun 23 2019 .AVIATION...06Z TAFS... VFR conditions are favored through the TAF period, with KGUY as the exception. Outside chance that storms across the northern Panhandle will clip the southern Panhandle and impact KAMA. So for now no mention of storms and will amend TAF as necessary if it nears KAMA. KDHT is also on the fringe, but has a better chance of storms than KAMA, so have noted a TEMPO group from 06z-08z. KGUY looks pretty solid based on radar, and will prevail -TSRA for the first 3 hours. Isolated high wind gusts will be possible at this TAF site, although general winds will be around 15kts. For now have kept the cigs and vis out of MVFR, but brief MVFR conditions can't be ruled out with the thunderstorms. Storms should be free of all TAF sites by 12z and VFR conditions will continue through the rest of the TAF period. Low chance of storms again from 21z- 00z at KGUY so not enough for TAF notation at this time. Weber && .PREV DISCUSSION... /Issued 320 PM CDT Sat Jun 22 2019/ SHORT TERM (through tonight)... Wind shift line associated with cold front has remained over far southeast Texas Panhandle for the past few hours, running southwest to northeast across Collingsworth County. Baroclinic zone however, lies about 40 miles to its northwest, with temperatures in the lower- 80s in close proximity to lower-90s. Airmass over eastern sections remains very unstable, with surface based CAPEs of 1000 to 2500 J/kg noted at this time. Shear values of 30 to 55 kt are overhead, with the higher values in the northwest. A shortwave trof arriving from the southwest will help instability be released this afternoon and this evening, with scattered strong to severe thunderstorms developing. Evolution of frontal boundary expected to be somewhat complex. Falling pressures over eastern New Mexico expected to cause low-level winds to trend to east and southeast this evening. Low-level jet of 30 to 45 knots expected to set up this evening, providing additional moisture and inflow. Next complicating factor will be cold front entering northwest part of forecast area around midnight, providing another focusing mechanism for thunderstorms. Have increased pops across Oklahoma Panhandle late tonight with this feature, also adding mention of heavy rain. Expect front to move through most of the forecast area by sunrise Sunday. Cockrell LONG TERM (Sunday through Friday)... Lingering convection may be ongoing to start Sunday, but chances are storms will be east of the area after ~7am. Given this departure time, the atmosphere may have enough time to recover later in the afternoon. This is all contingent also on any stalled boundary or possible outflow boundaries around eastern parts of the Panhandles from exiting convection. We may get convection going again late Sunday afternoon to early evening. Sunday, an upper level wave will be transitioning through eastern Colorado and into the Central Plains. Placement of the vorticity max may result in better precipitation chances east of the forecast area. However, with the surface trough and possible boundary/boundaries setting up across eastern parts of the forecast area we may have some convection for mainly eastern parts of the Panhandles. With an associated surface low developing in western parts of the Central Plains, our northern zones may also have some thunderstorms. Low chances overall for precipitation, but nonetheless severe weather will be possible. Better chances will be for east/southeastern parts of the Texas Panhandle near the "better" instability. Bulk shear values around 50-60 knots will be plenty to make up for regarding lower end MLCAPE values around 1000-1500 J/kg (higher with the NAM though) late afternoon/early evening when the cap erodes. Monday we transition to zonal flow before a ridge starts to build in over the region. Placement of the ridge will make it possible for small impulses to ride over the northern periphery of the broad anticyclonic flow. This may result in at least small chances for thunderstorms as we reach peak heating late afternoon to early evening each day after Monday. Storms may very well be ordinary pulse type thunderstorms as we reach peak heating. Overall, chances are low at this time for precipitation, but given the time of year we cannot rule out at least some isolated severe weather in the extended. Guerrero && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 53 85 61 91 62 / 10 0 5 10 20 Beaver OK 51 84 60 92 64 / 20 0 5 10 10 Boise City OK 46 81 55 89 59 / 10 0 5 10 5 Borger TX 53 88 63 94 65 / 10 0 5 10 10 Boys Ranch TX 52 87 61 94 63 / 10 0 5 10 10 Canyon TX 53 87 60 93 62 / 10 0 5 10 20 Clarendon TX 57 84 63 91 64 / 10 0 5 10 20 Dalhart TX 47 83 57 90 60 / 5 0 5 10 10 Guymon OK 48 84 58 91 62 / 10 0 5 10 10 Hereford TX 53 87 61 94 63 / 10 0 5 10 10 Lipscomb TX 54 86 63 93 65 / 20 0 5 10 20 Pampa TX 53 84 62 91 64 / 10 0 5 10 20 Shamrock TX 58 85 63 91 66 / 20 0 5 10 30 Wellington TX 60 86 64 92 66 / 20 5 5 5 20 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 89/3/24
Hazardous weather outlook, Jun 22, 3:24 PM CDT, 9 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 324 PM CDT Sat Jun 22 2019 OKZ001>003-TXZ001>020-317-230830- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 324 PM CDT Sat Jun 22 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms are possible across central and eastern parts of the combined Panhandles this afternoon. Chances increase to the north later tonight. Thunderstorms could be severe with large hail, damaging winds, and an isolated tornado. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are also possible late Sunday, and each day Tuesday through Friday for late afternoon to early evening time periods. At this time, chances for thunderstorms reaching severe limits will be isolated. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed today and tonight.
In the hours before
Local storm report, Jun 22, 11:52 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1152 PM CDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM HAIL LAKE MCCLELLAN 35.22N 100.87W
06/22/2019 E2.75 INCH GRAY TX PUBLIC
&&
EVENT NUMBER AMA1901002
BEATLocal storm report, Jun 22, 11:59 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1159 PM CDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 PM HAIL MCLEAN 35.23N 100.60W
06/22/2019 E1.00 INCH GRAY TX PUBLIC
&&
EVENT NUMBER AMA1901003
BEATLocal storm report, Jun 23, 12:02 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1202 AM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HAIL MCLEAN 35.23N 100.60W
06/23/2019 E1.25 INCH GRAY TX PUBLIC
&&
EVENT NUMBER AMA1901004
BEATLocal storm report, Jun 23, 12:05 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1205 AM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 AM HAIL 3 S LAKE MCCLELLAN 35.17N 100.87W
06/23/2019 E2.00 INCH DONLEY TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1901005
BEATSpecial weather statement, Jun 23, 12:11 AM CDT, 50 minutes before
Special Weather Statement National Weather Service Amarillo TX 1211 AM CDT Sun Jun 23 2019 OKZ002-230600- Texas OK- 1211 AM CDT Sun Jun 23 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TEXAS COUNTY UNTIL 100 AM CDT... At 1210 AM CDT, automated weather equipment reported 51 mph winds associated with a strong thunderstorm 12 miles northeast of Eva moving east at 35 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Hooker, Tyrone, Optima, Eva, Hough, Baker and Adams. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && A Severe Thunderstorm Watch remains in effect until 500 AM CDT for the Panhandle of Oklahoma. LAT...LON 3672 10096 3671 10203 3699 10203 3700 10094 TIME...MOT...LOC 0510Z 268DEG 30KT 3697 10169 LFM
Special weather statement, Jun 23, 12:48 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1248 AM CDT Sun Jun 23 2019
OKZ002-TXZ001>004-230630-
Texas OK-Sherman TX-Dallam TX-Ochiltree TX-Hansford TX-
1248 AM CDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TEXAS...SHERMAN...
HANSFORD...SOUTHEASTERN DALLAM AND WESTERN OCHILTREE COUNTIES UNTIL
130 AM CDT...
At 1248 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Stratford to Spearman.
Movement was east at 40 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Perryton, Spearman, Stratford, Gruver, Farnsworth, Conlen, Waka and
Texhoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
the Panhandle of Oklahoma...and the Panhandle of Texas.
LAT...LON 3651 10122 3650 10095 3650 10075 3606 10087
3609 10251 3650 10208 3650 10203 3654 10203
3661 10196
TIME...MOT...LOC 0548Z 247DEG 33KT 3646 10200 3621 10119
LFMThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:49 PM CDT | Special Weather Statement | AMA | Armstrong | 41 min |
| Jun 22, 9:02 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley | 58 min |
| Jun 22, 9:36 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 54 min |
| Jun 22, 10:04 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley | 56 min |
| Jun 22, 10:56 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 79 min |
| Jun 22, 10:57 PM CDT | Tornado Warning | AMA | Armstrong, Donley | 48 min |
| Jun 22, 11:05 PM CDT | Tornado Warning | AMA | Armstrong, Carson, Donley, Gray | 40 min |
| Jun 22, 11:39 PM CDT | Tornado Warning | AMA | Donley, Gray | 25 min |
| Jun 23, 12:00 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 26 min |
| Jun 23, 12:05 AM CDT | Severe Thunderstorm Warning | AMA | Donley, Gray | 25 min |
| Jun 23, 12:16 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 89 min |
| Jun 23, 12:48 AM CDT | Special Weather Statement | AMA | Hansford, Ochiltree, Sherman | 42 min |
| Jun 23, 12:50 AM CDT | Tornado Warning | AMA | Wheeler | 40 min |
| Jun 23, 1:14 AM CDT | Tornado Warning | AMA | Wheeler | 28 min |
| Jun 23, 1:28 AM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 62 min |
| Jun 23, 1:50 AM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Wheeler | 36 min |
| Jun 23, 2:07 AM CDT | Special Weather Statement | AMA | Hansford, Lipscomb, Ochiltree | 23 min |
| Jun 23, 2:33 AM CDT | Special Weather Statement | AMA | Lipscomb, Ochiltree | 42 min |
| Jun 23, 3:03 AM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 42 min |
| Jun 23, 6:47 PM CDT | Special Weather Statement | AMA | Hansford | 58 min |
| Jun 23, 6:55 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Sherman | 48 min |
| Jun 23, 12:11 AM CDT | Special Weather Statement | AMA | Texas | 49 min |
| Jun 23, 12:14 AM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 46 min |
| Jun 23, 12:56 AM CDT | Severe Thunderstorm Warning | AMA | Beaver | 64 min |
| Jun 23, 1:06 AM CDT | Special Weather Statement | AMA | Cimarron | 24 min |
| Jun 23, 1:12 AM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 48 min |
| Jun 23, 1:54 AM CDT | Severe Thunderstorm Warning | AMA | Beaver | 23 min |
| Jun 23, 5:53 PM CDT | Special Weather Statement | AMA | Texas | 67 min |
| Jun 23, 6:24 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 34 min |
| Jun 23, 6:38 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.